A model for the dynamics of large queuing networks and supply chains

Research output: Contribution to journalArticlepeer-review

108 Scopus citations

Abstract

We consider a supply chain consisting of a sequence of buffer queues and processors with certain throughput times and capacities. Based on a simple rule for releasing parts, i.e., batches of product or individual product items, from the buffers into the processors, we derive a hyperbolic conservation law for the part density and flux in the supply chain. The conservation law will be asymptotically valid in regimes with a large number of parts in the supply chain. Solutions of this conservation law will in general develop concentrations corresponding to bottlenecks in the supply chain.

Original languageEnglish (US)
Pages (from-to)896-920
Number of pages25
JournalSIAM Journal on Applied Mathematics
Volume66
Issue number3
DOIs
StatePublished - 2006

Keywords

  • Asymptotics
  • Conservation laws
  • Supply chains

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'A model for the dynamics of large queuing networks and supply chains'. Together they form a unique fingerprint.

Cite this